| Model Number |
T15 HEXALOBE, ISO, CANN. |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
04/18/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a revision surgery for a removal of an ankle plate the device broke inside the patient.All broken parts were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint is confirmed.Visual evaluation noted that the drive geometry at the distal tip had twisted and broken.The broken piece was not returned for investigation.The most likely cause is over-torquing/over-engaging the driver within the screw head.